Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 591, NWS Jackson, MS

December 10, 2012Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 10, 2012, 6:52 AM CST for Simpson County, Smith County, Mississippi. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2012, 6:52 AM CST (12:52 UTC)
Expired
Dec 10, 2012, 8:00 AM CST
In force
68 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 5:44 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS54 KJAN 101252
SVRJAN
MSC127-129-101400-
/O.NEW.KJAN.SV.W.0591.121210T1252Z-121210T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
652 AM CST MON DEC 10 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MAGEE...
  SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 800 AM CST

* AT 653 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SANATORIUM MOVING NORTHEAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RALEIGH BY 715 AM CST...
  PINEVILLE BY 725 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3195 8932 3179 8984 3189 8989 3221 8942
      3223 8939 3223 8933
TIME...MOT...LOC 1253Z 240DEG 41KT 3192 8976

$$

BYB
1 follow-up statement
020 
WWUS54 KJAN 101313
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 AM CST MON DEC 10 2012

MSC127-101324-
/O.CAN.KJAN.SV.W.0591.000000T0000Z-121210T1400Z/
SIMPSON MS-
713 AM CST MON DEC 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3195 8932 3185 8965 3205 8966 3221 8942
      3223 8933 3222 8933
TIME...MOT...LOC 1314Z 240DEG 41KT 3204 8951

$$

MSC129-101400-
/O.CON.KJAN.SV.W.0591.000000T0000Z-121210T1400Z/
SMITH MS-
713 AM CST MON DEC 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CST
FOR SMITH COUNTY...

AT 714 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR RALEIGH MOVING NORTHEAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SYLVARENA BY 720 AM CST...
  PINEVILLE BY 725 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3195 8932 3185 8965 3205 8966 3221 8942
      3223 8933 3222 8933
TIME...MOT...LOC 1314Z 240DEG 41KT 3204 8951

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 6:01 AM CST, 51 minutes earlier.

Area forecast discussion, Dec 10, 6:01 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
601 AM CST MON DEC 10 2012

.UPDATE...SEVERE CONVECTION CONTINUES TO DEVELOP OVER SRN ZONES THIS
MORNING. SHEAR HAS BEEN STRONG ENOUGH TO MAINTAIN THE POTENTIAL FOR
TIGHT MESOS ALONG THE LEADING LINE OF CONVECTION AND WILL CONTINUE
THROUGH THE MORNING HOURS AS THE LINE ADVANCES INTO A REGION OF MID
60S DEWPOINTS. A TORNADO WATCH HAS BEEN ISSUED FOR MOST AREAS SOUTH
OF I-20 THROUGH 11 AM.
&&

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...STRONG COLD FRONT JUST
NOW STARTING TO OOZE IN THE NORTHWEST TO WESTERN PORTIONS OF THE
REGION...AFTER MAKING VERY LITTLE PROGRESS THIS DIRECTION FOR MUCH
OF THE NIGHT. BUT THE BOUNDARY NOW SEEMS TO BE GETTING A PUSH ALOFT
AND WILL GRADUALLY SPEED UP ITS MOVEMENT THROUGH THE REGION THROUGH
THE REST OF THE DAY. EXPECT IT TO BE CLEARING OUT OF THE EASTERN
PORTIONS OF THE FORECAST AREA DURING THE EARLY AFTERNOON WITH
TEMPERATURE DROPS ON THE ORDER OF 15 DEGREES EXPECTED SHORTLY AFTER
FRONTAL PASSAGE. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE
A WIND CHILL IN THE COOLER AIR AND MAKE THE TEMP DROP-OFF SEEM MORE
DRAMATIC. HOWEVER...MAVMOS HIGHS LOOKED TOO COOL IN MANY PLACES
ACROSS THE HEART OF THE REGION...BUT MAINLY BECAUSE THIS GUIDANCE IS
SEEMS TO BE TOO FAST WITH FRONTAL PROGRESSION. AS FAR AS
PRECIPITATION GOES...ANTICIPATE WIDESPREAD SHOWERS AND AT LEAST
EMBEDDED STORMS ACROSS MOST OF THE AREA THIS MORNING...TRANSITIONING
TO LIGHT RAIN BEFORE ENDING FROM WEST TO EAST IN THE AFTERNOON. THE
RISK FOR ANY STRONGER STORMS IS BASICALLY NOW CONFINED TO CENTRAL
AND SOUTHEASTERN MS AND THIS RISK SHOULD BECOME INCREASINGLY
CONFINED TO FAR SOUTHEASTERN MISSISSIPPI THROUGH THE LATE MORNING
INTO MIDDAY HOURS. LOW INSTABILITY IS PROVING A HINDRANCE TO GET
MUCH TRULY SEVERE WEATHER AND THIS SHOULD CONTINUE TO BE THE CASE.
HOWEVER...COMBINATION OF WIND SHEAR AND INSTABILITY WILL STILL BE
SUCH IN THE MENTIONED AREAS WHERE AN ISOLATED SEVERE STORM CANNOT BE
RULED OUT. MAIN RISKS WITH ANY SEVERE STORMS THAT MANAGES TO FORM
THROUGH MIDDAY TO EARLY AFTERNOON WILL MAINLY BE DAMAGING WIND
GUSTS...ALTHOUGH A TORNADO WILL NOT BE IMPOSSIBLE.

TONIGHT...EXPECTING CLEARING BEGINNING TO PUSH WELL INTO THE REGION
FROM THE WEST THIS AFTERNOON TO SWEEP ACROSS THE REST OF THE AREA
THROUGH MIDNIGHT. IT IS NOT OUT OF THE QUESTION THAT SOME DRIZZLE
MAY LINGER IN EASTERN MS INTO THIS EVENING...BUT AS OF RIGHT NOW THE
THINKING IS THAT ANY PRECIP SHOULD BE DONE BY 6 PM. NORTH TO
NORTHWEST WINDS STAYING UP THROUGH THE NIGHT IN MOST AREAS WILL
LIMIT RADIATIONAL COOLING ALTHOUGH STRENGTH OF COLD AIR ADVECTION
ALONE WILL DIP TEMPS INTO THE UPPER 20S TO LOWER 30S BY DAWN
TUESDAY.

TUESDAY INTO TUESDAY NIGHT COLD HIGH PRESSURE WORKING INTO THE
REGION WILL KEEP NORTH WINDS BLOWING AT LEAST A BIT WHILE A TRAILING
UPPER AIR DISTURBANCE COMES BACK AT THE LOWER MS VALLEY FROM THE
WEST. THIS DISTURBANCE WILL INCREASE HIGHER LEVEL CLOUD COVER ACROSS
AT LEAST THE SOUTHEAST HALF OF THE REGION ON TUESDAY INTO TUESDAY
NIGHT. THESE CLOUDS WILL HELP KEEP HIGH TEMPS COOL ON TUESDAY AND
MAVMOS NOW ONLY ADVERTISING HIGHS IN THE UPPER 40S TO LOWER 50S
(WHICH SEEMS ABOUT RIGHT). STILL HOLDING ON TO SLIGHT CHANCE POPS IN
FAR SOUTHEAST ZONES WHERE MOISTURE COULD GET DEEP ENOUGH TO PRODUCE
MORE THAN VIRGA. ALL PRECIP SHOULD BE EAST OF THE REGION BY LATE
TUESDAY NIGHT WHEN TEMPS GET DOWN TO FREEZING. AT THIS POINT IT IS
NOT IMPOSSIBLE TO THINK THERE COULD BE A BIT OF SLEET AROUND
SOUTHEAST PORTIONS OF THE AREA LATE TUESDAY AND THIS POTENTIAL WILL
HAVE TO BE MONITORED. BUT...FOR NOW...POTENTIAL FOR ANY WINTRY TYPE
WEATHER (OR REALLY ANY PRECIPITATION AT ALL) IS LOW ENOUGH TO
WITHHOLD MENTION IN THE HWO. /BB/

.LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...SFC RIDGING/LOW LEVEL
NLY FLOW WILL BE IN PLACE WEDNESDAY. THE UPPER TROUGH WILL CROSS THE
REGION DURING THE DAY BUT THE EXTENT OF ITS INFLUENCE LOOKS TO BE A
FEW HIGH CLOUDS ACROSS THE AREA AS A DRY AIR MASS WILL BE IN PLACE.
SURFACE RIDGING WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY BUT A
WARMING TREND WILL BEGIN AS WARM ADVECTION DEVELOPS AND FLAT UPPER
RIDGING OCCURS. WARM ADVECTION WILL CONTINUE THROUGH
FRIDAY...INCREASING FRIDAY NIGHT INTO SATURDAY WHEN LOW LEVEL SLY
FLOW INTENSIFIES AHEAD OF THE NEXT COLD FRONT.

CLOUDS WILL BE ON THE INCREASE FRIDAY AHEAD OF THE FRONTAL SYSTEM
WITH RAIN CHANCES RETURNING FRIDAY NIGHT. THE COLD FRONT MOVES INTO
WRN ZONES SATURDAY AFTERNOON/EVENING...EXITING THE FORECAST AREA BY
12Z SUNDAY. MEX MOS POPS HAVE AGAIN COME IN ON THE RELATIVELY DRY
SIDE FOR SATURDAY WHICH LOOKS UNREASONABLE WITH A COLD FRONT MOVING
INTO AN AIR MASS OF 1.3-1.5 INCHES PRECIPITABLE WATER. ALTHOUGH THE
EURO SHOWS MOISTURE TO BE NOT QUITE AS DEEP AS THE GFS...MODEL
CONSENSUS ON THE FRONTAL PASSAGE AND AN INCREASING MOISTURE COLUMN
WITH 850 MB DEWPOINTS IN THE 10-12 DEG RANGE WARRANT AN INCREASE IN
RAIN CHANCES TO THE 30-50% RANGE FROM THE 20S ADVERTISED BY MEX MOS.

THE FRONT IS FORECAST TO TRACK QUICKLY ACROSS THE AREA ENDING PRECIP
FROM THE NW DURING THE EVENING. THE BOUNDARY MOVES OUT OF THE
FORECAST AREA BUT STALLS JUST TO OUR EAST SUNDAY. MODELS DIFFER ON
HOW THIS STALLED BOUNDARY WILL AFFECT THE ARKLAMISS...THE EURO
SUGGESTING A DEEP LOW PRESSURE SYSTEM DEVELOPING ALONG THE REMNANTS
OF THE COLD FRONT FOR EARLY NEXT WEEK. THE LATEST MODEL RUNS
INDICATE A DRY AIR MASS IN PLACE FOR SUNDAY BUT WITH A STALLED
BOUNDARY IN THE VICINITY WILL LEAVE SLIGHT CHANCE POPS CURRENTLY
ADVERTISED BY MEX MOS IN PLACE FOR NOW.

SLIGHT TWEAKS WERE MADE TO INCREASE HIGHS AHEAD OF THE FRONT FRIDAY
AND INCREASE LOWS FOR SERN ZONES FOR SATURDAY NIGHT WHERE 925 MB
TEMPS REMAINED RELATIVELY WARM IN WLY FLOW THROUGH 12Z SUNDAY. ALSO
INCREASED DEWPOINTS SLIGHTLY FOR SATURDAY AHEAD OF THE COLD FRONT.
OTHERWISE MEX MOS TEMPS FOLLOWED.

&&

.AVIATION...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ARE
ANTICIPATED ACROSS THE AERODROME THIS MORNING WITH ASSOCIATED MVFR
(AND EVEN PATCHY IFR) FLIGHT CATS. HEAVIER RAIN AND STORMS WILL
BECOME INCREASINGLY CONFINED TO EASTERN AND SOUTHEASTERN MS THROUGH
EARLY AFTERNOON...BUT EXPECT LOW CEILINGS AND SOME LIGHT RAIN OR
DRIZZLE TO LINGER BEHIND MAIN RAIN SHIELD FOR A FEW HOURS AT MANY
STATIONS. BY TONIGHT LOW CLOUDS AND ANY LIGHT RAIN WILL EXIT EASTERN
MISSISSIPPI WITH CLEARING SWEEPING THROUGH FROM WEST TO EAST.
NORTHWEST WINDS TODAY WILL RANGE FROM 10 TO 15 MPH WITH HIGHER
GUSTS...BUT WILL DIE DOWN A LITTLE TONIGHT. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  31  49  29 / 100   9   9  14
MERIDIAN      66  31  51  29 /  99  12  10  15
VICKSBURG     59  29  49  26 /  92   7   9  13
HATTIESBURG   71  34  52  33 /  89   8  12  17
NATCHEZ       61  31  49  28 /  91   7   9  14
GREENVILLE    49  29  46  26 /  76   7   9  13
GREENWOOD     52  27  47  26 /  97   9  10  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/03
Hazardous weather outlook, Dec 10, 4:59 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
459 AM CST MON DEC 10 2012

MSZ046-049>052-054>058-061>066-072>074-111100-
KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
459 AM CST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A STRONG COLD FRONT
SLOWLY PUSHES SOUTHEAST INTO AN UNSTABLE AND SHEARED AIR MASS. THIS
RISK IS MAINLY FOR LOCATIONS ALONG AND SOUTHEAST OF A MEADVILLE...TO
BRANDON...TO DE KALB LINE THIS MORNING...ALTHOUGH SOME RISK COULD
EXTEND TO MIDDAY ALONG THE INTERSTATE 59 CORRIDOR IN SOUTHEASTERN
MISSISSIPPI. THE MOST INTENSE STORMS WILL BE CAPABLE OF DAMAGING
WIND GUSTS TO 60 MPH...ALTHOUGH THE POSSIBILITY OF A TORNADO CANNOT
BE COMPLETELY RULED OUT. OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY
HEAVY DOWNPOURS ARE ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS MORNING BUT ARE OTHERWISE NOT
ANTICIPATED THROUGH NEXT SUNDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047-048-
053-059-060-111100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-
HINDS-CLAIBORNE-JEFFERSON-ADAMS-
459 AM CST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Local storm report, Dec 10, 4:32 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     TSTM WND DMG     BELLEFONTAINE           33.65N 89.31W
12/10/2012                   WEBSTER            MS   COUNTY OFFICIAL

            TREES DOWN

&&

CME
Local storm report, Dec 10, 4:34 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
434 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     5 S BASTROP             32.70N 91.91W
12/09/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREE DOWN ALONG HWY 139.

1208 AM     TSTM WND DMG     6 SSW CARROLLTON        33.42N 89.96W
12/10/2012                   CARROLL            MS   EMERGENCY MNGR

            A FEW TREES DOWN ACROSS HWY 17 SOUTH.

1235 AM     TSTM WND DMG     KILMICHAEL              33.44N 89.57W
12/10/2012                   MONTGOMERY         MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN.

1257 AM     TSTM WND DMG     BELLEFONTAINE           33.65N 89.31W
12/10/2012                   WEBSTER            MS   COUNTY OFFICIAL

            TREES DOWN

0120 AM     TSTM WND DMG     4 W MONTPELIER          33.72N 89.02W
12/10/2012                   CLAY               MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE WEST PART OF THE COUNTY...ONE
            LARGE TREE WAS DOWN ACROSS HWY 46.

0124 AM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
12/10/2012                   WINSTON            MS   LAW ENFORCEMENT

            ROOF DAMAGE TO AN APPARTMENT ALONG WITH SOME SIGNS
            DAMAGED.

0143 AM     TSTM WND DMG     1 NW WEST POINT         33.62N 88.66W
12/10/2012                   CLAY               MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG WITH A PATIO DAMAGED AND A
            GAZEEBO FLIPPED OVER. THIS OCCURRED ON LONE OAK DR JUST
            WEST OF HWY 45. ALSO...A CAR WASH ON HWY 45 SUSTAINED
            SOME MINOR ROOF DAMAGE. POSSIBLE TORNADO.

&&

CME
Special weather statement, Dec 10, 5:03 AM CST, 1 hour 49 minutes before
LAZ026-MSZ060-101135-
ADAMS MS-CONCORDIA LA-
503 AM CST MON DEC 10 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 AM CST MON DEC 10 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 50 MPH
WINDS WAS LOCATED FROM WEST FERRIDAY TO 4 MILES NORTHEAST OF SLOCUM
AT 503 AM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN ADAMS COUNTY...AND NORTHEASTERN CONCORDIA PARISH SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3172 9164 3173 9131 3167 9130 3166 9126
      3165 9127 3163 9123 3163 9116 3135 9116
      3135 9121 3137 9122 3135 9130 3131 9142
      3131 9146 3128 9149 3125 9148 3123 9164
TIME...MOT...LOC 1103Z 267DEG 44KT 3163 9153 3133 9153

JA
Local storm report, Dec 10, 5:54 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     2 SSW CRANFIELD         31.52N 91.22W
12/10/2012                   ADAMS              MS   LAW ENFORCEMENT

            TREE DOWNED ACROSS CRANFIELD ROAD

&&

DL
Local storm report, Dec 10, 6:29 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 AM     TSTM WND DMG     1 W GEORGETOWN          31.87N 90.18W
12/10/2012                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 28 JUST WEST OF GEORGETOWN

&&

DL
Special weather statement, Dec 10, 6:43 AM CST, 9 minutes before
MSZ055-101315-
SIMPSON MS-
643 AM CST MON DEC 10 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 AM CST MON DEC 10 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF MARTINVILLE TO SHIVERS AT
643 AM CST...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EASTERN SIMPSON COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3205 8976 3204 8967 3204 8966 3178 8965
      3176 9006
TIME...MOT...LOC 1243Z 250DEG 23KT 3202 8971 3180 8994

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 11:00 PM CSTSpecial Weather StatementJANHumphreys, Issaquena, Sharkey, Washington40 min
Dec 9, 11:24 PM CSTSpecial Weather StatementJANHolmes, Humphreys, Yazoo46 min
Dec 10, 12:49 AM CSTSpecial Weather StatementJANAttala, Choctaw, Clay, Oktibbeha, Webster, Winston61 min
Dec 10, 12:54 AM CSTSevere Thunderstorm WarningJANWebster25 min
Dec 10, 1:48 AM CSTSpecial Weather StatementJANLowndes42 min
Dec 10, 3:43 AM CSTSpecial Weather StatementJANFranklin32 min
Dec 10, 3:55 AM CSTTornado WarningJANFranklin38 min
Dec 10, 4:29 AM CSTTornado WarningJANLincoln31 min
Dec 10, 5:03 AM CSTSpecial Weather StatementJANAdams32 min
Dec 10, 5:06 AM CSTSevere Thunderstorm WarningJANAdams25 min
Dec 10, 5:07 AM CSTTornado WarningJANCopiah23 min
Dec 10, 5:23 AM CSTSevere Thunderstorm WarningJANFranklin, Jefferson37 min
Dec 10, 5:27 AM CSTTornado WarningJANSimpson63 min
Dec 10, 6:14 AM CSTTornado WarningJANSmith20 min
Dec 10, 6:43 AM CSTSpecial Weather StatementJANSimpson32 min
Dec 10, 6:55 AM CSTSpecial Weather StatementJANLawrence40 min
Dec 10, 7:09 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion51 min
Dec 10, 7:36 AM CSTSpecial Weather StatementJANJasper29 min
Dec 10, 7:41 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis44 min
Dec 10, 8:06 AM CSTSpecial Weather StatementJANLauderdale29 min
Dec 10, 8:14 AM CSTTornado WarningJANMarion40 min
Dec 10, 8:16 AM CSTSevere Thunderstorm WarningJANJones44 min
Dec 10, 8:32 AM CSTSpecial Weather StatementJANLauderdale58 min
Dec 10, 8:39 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale40 min
Dec 10, 8:45 AM CSTSevere Thunderstorm WarningJANForrest, Lamar45 min
Dec 10, 8:58 AM CSTSpecial Weather StatementJANClarke42 min
Dec 10, 9:08 AM CSTSpecial Weather StatementJANClarke32 min
Dec 10, 9:10 AM CSTSpecial Weather StatementJANJones45 min
Dec 10, 9:20 AM CSTSevere Thunderstorm WarningJANForrest, Jones40 min
Dec 10, 9:31 AM CSTSpecial Weather StatementJANForrest44 min
Dec 10, 10:09 AM CSTSpecial Weather StatementJANForrest26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.